MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF75, 12X100 KII FIOS Z-THREAD DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF75, 12X100 KII FIOS Z-THREAD DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF75
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: unknown.Event description translation ame: during the operation, the trocar broke in two.Part of it remained in the patient, and was very difficult to recover.Information from the cro: "placement of two 10mm trocars in right hypochondrium and in the umbilicus.Placement of a 5mm trocar in the right subcostal area.Placement of a [brand name] retractor.The left pedicle is initially freed.Gastrolysis is performed with the help of the ultracision.The umbilical trocar fragments into 2 pieces.These are removed via the left hypochondrium trocar." additional information received from the customer via email on 18feb2020: there were more than three trocars, five in all i'd say.So there was one in the left hypochondrium.I don't remember exactly which dm was in place in the trocar that broke, but it was either the ultracutter or a laparoscopic grasping forceps as it was before the stapling.Intervention: removal of separated piece.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured cannula.The wall thickness of the cannula was measured and found to be uneven.Based on the condition of the returned unit, it is likely that the cannula fracture was caused by the uneven cannula wall thickness, which occurred during the injection molding process of the cannula.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: unknown.Event description: translation ame: during the operation, the trocar broke in two.Part of it remained in the patient, and was very difficult to recover.Information from the cro: "placement of two 10mm trocars in right hypochondrium and in the umbilicus.Placement of a 5mm trocar in the right subcostal area.Placement of a [brand name] retractor.The left pedicle is initially freed.Gastrolysis is performed with the help of the ultracision.The umbilical trocar fragments into 2 pieces.These are removed via the left hypochondrium trocar." additional information received from the customer via email on 18feb2020: there were more than three trocars, five in all i'd say.So there was one in the left hypochondrium.I don't remember exactly which dm was in place in the trocar that broke, but it was either the ultracutter or a laparoscopic grasping forceps as it was before the stapling.Intervention: removal of separated piece.Patient status: no patient injury.

Brand Name
CTF75, 12X100 KII FIOS Z-THREAD DP 10/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9771228
Report Number2027111-2020-00393
Device Sequence Number10909286
Product Code GCJ
UDI-Device Identifier00607915129903
UDI-Public(01)00607915129903(17)220610(30)01(10)1360617
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2022
Device Model NumberCTF75
Device Catalogue Number101473279
Device Lot Number1360617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENZYME RETRACTOR, ULTRASONIC DEVICE